Conference



2015 SME SV DRAFT PROGRAM

SME Silicon Valley 10th Annual Conference


Medical Device

Lean New Product Development


Santa Clara Convention Center, Santa Clara, CA

Thursday, May 21, 2015




Attend the Medical Device Lean New Product Development conference to learn how to accelerate new product development. Hear examples and practical do's and don'ts for applying lean methods.

Gain new ideas, meet people who share your interests, and learn how the Bay Area continues to innovate and respond to global competition in the following areas:
  • Medical technology frontiers
  • Lean tools and regulatory compliance in medical devices
  • Knowledge-driven methods to new product development
  • Do's and don'ts for applying lean tools
  • "Regulatory Fog" avoidance
  • Bay Area biomedical device manufacturing opportunities
  • Robotics for surgery
  • Educational pathways to the medical device industry
  • 3D Printing, Laser, and Robotics  Demonstrations
  • Tools to Accelerate the Product Development Process

The conference includes a 2-hour lunch/tour break allowing attendees time to visit the Design-2-Part Show, giving attendees the opportunity to gain connections with vendors that can assist product development and manufacturing.

This conference is held in conjunction with the Design-2-Part Show www.d2p.com with collaboration from the SME North Bay and SME Sacramento chapters.  Other local  organizations that support SME include IEEE-CPMT, ASME-SCVS, ASQ Northern CA Biomedical Division, SJSU BMES, SWE-SCV, San Jose State University, and DeAnza College.  For more information or if you have registration issues, please contact the Conference Co-Chairs, Joanne Moody  or Hong Xu at sme098@gmail.com.

Who Should Attend?

The SME Silicon Valley Chapter 098 is hosting an exciting one day conference for people in:

  • Product development engineers, "makers", designers, manufacturing professionals, technologists, manufacturing engineers, and managers.

  • Students and professionals interested in advancing their knowledge in design, prototyping, making, 3D printing, additive manufacturing, robotics, and networking.

  • Quality and regulatory affairs professionals.


Program


PDF to be attached.



Schedule---this schedule is tentative and subject to change.

8:00 - 8:30 am Registration

Morning Session (8:30 - 11:30 am) -  Medical Device Product Development - Lean tools and regulatory compliance

8:30 - 8:40 am  - Introduction - Conference & SME  SV (10min)

  • JoAnne Moody - 2015 Event Director,  SME Silicon Valley Chapter 98

  • Bill Browne - Master of Ceremonies, MANEX Consulting

8:40 - 9:15 am -  Medical Technology Frontiers (35 min)

Learn the latest in medical device advances and areas for future growth.

  • Geetha Rao - Triple Ring Technologies

9:15 -9:50am -  Apply Knowledge-Driven Methods to New Product Development (35 min)

Apply the latest knowledge-driven methods to achieve optimal product development success.

  • Speaker

9:50 - 10:05 am - Break (15 min)

10:05 - 11:05 am - Apply Lean Tools to Medical Device Product Development -  A Panel discussion (60 min)

Learn  from medical industry leaders about success and failure of lean in product development.

  • Panel Leader
  • Panel Member - Title, Company

11:05 - 11:30 am - Efficiently navigate the "Regulatory Fog" for a new product (25 min)

Investigate current issues in designing and manufacturing a new product. Regulatory guidance is critical throughout the product development cycle.

  • Speaker - Title, Company

11:30 am - 1:30 pm - BREAK for Lunch (lunch not provided) and Design-2-Part Tour, Technology Demonstrations,  and Sponsor Interactions

  • 3D Printing, Laser, and Robotics demonstrations available at the conference

Afternoon Session (1:30 -4 :30 pm) -  Medical Device  Opportunities  and Resources in the Bay Area

1:30 - 1:40 pm - First Robotics Overview (10 min)

Learn about robotic programs innovations that our Bay Area High Schoolst.  How can you help create the future?
  • Speaker - Title, School
1:40 - 2:10 pm - The Bay Area Biomedical Device Manufacturing Opportunities (30 min)

Learn about the East Bay Area Biomedical network and opportunities for business assistance, technology transfer, education and training, and economic development.
  • Dr. Gregory Theyel - Program Director - East Bay Biomedical Manufacturing Network

2:10 - 2:45 pm - Building Robotics for Medical (35 min)

Learn about the surgical robotics benefits,  challenges, and new developments.

  • Speaker from Intuitive Surgical (recruiter Aaron Joseph)

2:45 - 3:10 pm - Break (25 min)

3:10- 3:45 pm -  Lean Methods Overview (35 min)

Learn about lean methods  and how you can save money in manufacturing.  Success in lean methodology is part of the transition briging manufacutring back to the US.

  • Bill Browne - Director of Economic and Workforce Development, MANEX Consulting

3:45 - 4:30 pm - Educational Pathways for Workforce Development -  A Panel Discussion (45 min)

Learn about the programs to provide technology and manufacturing awareness to our young people, providing educational pathways for job growth in product development and manufacting.

  • Panel Leader
  • Panel Member - Title, Company

4:00 pm Closing 



REGISTRATION LINK pending

Conference Links


Conference Flyer

D2P News - Conference Press Release

Conference Press Release

Conference Program

Speaker Bios

Sponsors


Speakers & Panelists

  • Bill Browne - MANEX Consulting
  • JoAnne Moody - Event Director
  • Cynthia Cook - Chapter Chair

Diamond Sponsors

  • MANEX Consulting

Platinum Sponsors

  • NUTEK Corporation
  • Product Realization Group
  • TechShop

Gold Sponsors

  • Gallina LLP
  • Phoenix Automation
  • SMTC
  • Hawk Ridge Systems
  • Fathom
  • Inland Metals
  • Grow Shapes
  • Octave Systems

Silver Sponsors

  • DEG
  • General Foundry Service

Program Committee

  • JoAnne Moody, Conference Co-Chair
  • Hong Xu, Conference Co-Chair
  • Cynthia Cook, SME SV Chapter Chair
  • Phil Ogaz, Treasurer & Logistics
  • Larry Lewis, Session Chair
  • Bill Browne, MC for conference
  • Rob Eichner, Design-2-Part Show VP
  • Raya Zion (Laney College)
  • Thi Ngyen (ASQ Biomedical group)
  • Geetha Rao
  • Aaron Joseph
  • Michael Keer
                                                                                                                           

Extended Committee

  • Diana Helka
  • Keith Krook
  • Michael Shabaka
  • Bruce MacKender

Professional Societies

  • SME North Bay Chapter
  • SME Sacramento Chapter
  • SJSU BMES
  • ASME-SVCS
  • ASQ Northern CA Biomedical Division
  • IEEE-CPMT
  • SWE - SCV

Links

Gold Sponsors

  • Product Realization Group

Bios

 


Bill Browne - Director of Economic and Workforce Development - Manex Consulting - Master of Ceremonies

Mr. Browne has over 32 years of extensive manufacturing experience and expertise in general management, manufacturing operations, quality systems, engineering, product development and continuous improvement initiatives, including Lean Manufacturing and Six Sigma. He has led numerous process improvement initiatives resulting in top-line and bottom-line growth across a range of industry sectors and geographies, including China, Hong Kong and the UK. Prior to joining Manex, Mr. Browne was General Manager at Triangle Coatings, Inc. where he was responsible for managing two manufacturing operations. Mr. Browne has also held executive management positions with Morgan Crucible, Consolidated Container Company and Mattel, Inc.  Mr. Browne has led numerous Lean Manufacturing, quality (ISO 9001, 8D), product optimization, consumer pricing and workforce development programs that achieved dramatic improvements in productivity and competitiveness. Mr. Browne has also achieved the Six Sigma Master Black Belt (SSMBB) and Certified Design for Six Sigma (CDFSS). Mr. Browne holds an MBA from the University of Detroit, and a BS in Engineering Arts from Michigan State University.  Return to Schedule

JoAnne Moody - SME Event Director,  Zeta Scientific LLC

Ms. Moody, SME Event Director and  Conference Co-Chair, has over 35 years experience adhesives, coatings, smart materials, and medical device materials.  Ms. Moody has worked for 3M, Boston Scientific, Raychem Corporation (now Tyco Electronics), and EndoSonics Inc.  She has led As principal at Zeta Scientific LLC. Industry experience in consumer, food, and medical device companies - from small startups to large international corporations. Ms. Moody has a special talent at assisting companies in early phase product development, design for manufacturing as well as design transfers to manufacturing.

Ms. Moody earned her BA degree in Chemistry from Hamline University, St. Paul, MN and MS degree in Chemical Engineering & Material Science from the University of Minnesota, Minneapolis, MN. Ms. Moody has served as Silicon Valley SME Chair, Conference Chair, Chair-Elect, and Newsletter Editor as well as delegate board member for the Silicon Valley Engineering Council (SVEC).   Return to Schedule

Cynthia Cook - Chair - SME Silicon Valley Chapter Chair

Cynthia Cook is the Chair of the SME Silicon Valley Chapter, a 401(c) non-profit. Ms. Cook is focused on acquiring and providing knowledge and connections for leading edge product development, manufacturing, student outreach and workforce development in the community.  Ms. Cook has over 17 years in manufacturing including lean, quality and new product introduction with Acuity Lighting, and Carrier Corporation.

Ms. Cook earned her Bachelor degree in Industrial Engineering from the Georgia Institute of Technology, Atlanta, GA and MS degree in Management Science from the University of Dayton's School of Engineering, Dayton, OH. Ms. Cook has served as Silicon Valley SME Chair-Elect.  Ms. Cook is a senior member of the Institute of Industrial Engineers, served in several leadership positions within the Dayton, OH chapter, and holds a SixSigma green belt. Ms. Cook is a member of ASQ.   Return to Schedule